Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 173, NWS Tulsa, OK

July 15, 2007Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 15, 2007, 5:58 PM CDT for Madison County, Arkansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2007, 5:58 PM CDT (22:58 UTC)
Expired
Jul 15, 2007, 6:40 PM CDT
In force
42 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Madison County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 152258
SVRTSA
ARC087-160000-
/O.NEW.KTSA.SV.W.0173.070715T2258Z-070716T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
558 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MADISON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 700 PM CDT

* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAPTON AND WAS NEARLY
  STATIONARY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAINT PAUL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3607 9370 3607 9394 3580 9395 3580 9374

$$
2 follow-up statements
000 
WWUS54 KTSA 152323
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT SUN JUL 15 2007

ARC087-160000-
/O.CON.KTSA.SV.W.0173.000000T0000Z-070716T0000Z/
MADISON AR-
622 PM CDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN MADISON COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR JAPTON...MOVING
NORTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...AURORA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3609 9365 3607 9394 3580 9395 3580 9374

$$
000 
WWUS54 KTSA 152340
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT SUN JUL 15 2007

ARC087-152350-
/O.CAN.KTSA.SV.W.0173.000000T0000Z-070716T0000Z/
MADISON AR-
640 PM CDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MADISON COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3609 9365 3607 9394 3580 9395 3580 9374

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:00 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 15, 3:00 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT SUN JUL 15 2007

.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE
THIS AFTERNOON AND EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS ESPECIALLY IN THE VICINITY OF A SURFACE BOUNDARY THAT IS NEAR A
MIAMI OKLAHOMA TO SKIATOOK OKLAHOMA LINE AND AN OUTFLOW BOUNDARY
THAT IS CURRENTLY ACROSS SOUTHEAST OKLAHOMA. THESE STORMS WILL
HAVE TO THE POTENTIAL TO BRIEFLY BECOME SEVERE WITH DOWNBURST
WINDS OF AROUND 60 MPH THE MAIN CONCERN. THIS ACTIVITY IS EXPECTED
TO DIMINISH A FEW HOURS SUNSET WITH THE LOSS OF DAYTIME HEATING.

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MONDAY
THROUGH THURSDAY...MAINLY IN THE FAVORED TERRAIN AREAS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS.

WILL GO MAINLY WITH PERSISTENCE IN THE TEMPERATURE FORECAST THROUGH
THURSDAY AS HIGH PRESSURE AT THE SURFACE AND ALOFT PREVAIL.

HAVE MADE SOME CHANGES TO THE EXTENDED PORTION OF THE FORECAST.
THE LATEST RUNS OF THE GFS...ECMWF AND CANADIAN ARE ALL SUGGESTING
THAT A COLD FRONT WILL MOVE THROUGH THE AREA. THE FRONT WILL MOVE
THROUGH THE AREA AS A RESULT OF A UPPER LEVEL TROF DEVELOPING
ACROSS THE EASTERN UNITED STATES LATE IN THE WEEK. WILL GO WITH
FRONTAL PASSAGE FRIDAY NIGHT INTO SATURDAY. WILL ALSO INCREASE
POPS WITH THE FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  94  72  94 /  20  10  10  10
FSM   71  95  72  94 /  20  10  10  20
MLC   69  94  71  92 /  20  10  10  10
BVO   66  93  67  93 /  20  10  10  10
FYV   66  90  68  89 /  20  10  10  20
BYV   69  90  71  89 /  20  10  10  20
MKO   70  92  70  91 /  20  10  10  10
MIO   67  94  70  93 /  20  10  10  20
F10   70  93  70  91 /  20  10  10  10
HHW   70  95  73  93 /  20  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....10
Hazardous weather outlook, Jul 15, 1:15 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
115 PM CDT SUN JUL 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
115 PM CDT SUN JUL 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 2 PM...ENDING BY MID EVENING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ARKANSAS RIVER VALLEY.
	ONSET...ONGOING...ENDING BY EARLY EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON ACROSS
ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  THE GREATEST
COVERAGE WILL TREND TOWARD THE VICINITY OF A WEAK SURFACE
BOUNDARY...WHICH CURRENTLY LIES NEAR THE INTERSTATE 44 CORRIDOR.
THE LATEST DATA ALSO SUPPORTS AN AREA OF HIGHER THUNDERSTORM
COVERAGE ACROSS FAR NORTHWEST ARKANSAS.  THE STRONGEST STORMS
WILL BE CAPABLE OF DOWNBURST WINDS IN EXCESS OF 60 MPH...AND
MARGINALLY SEVERE HAIL.  ANY THUNDERSTORMS SHOULD GRADUALLY
WEAKEN AFTER SUNSET.

ADDITIONALLY...THE COMBINATION OF TEMPERATURES IN THE LOW 90S
AND HIGH HUMIDITY VALUES WILL PUSH AFTERNOON HEAT INDEX VALUES ABOVE
100 DEGREES...PARTICULARLY WITHIN THE MORE HUMID REGIONS ALONG
THE ARKANSAS RIVER CHANNEL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGIONAL SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL SPOTTER
NETWORKS MAY BE REQUIRED SHOULD A SEVERE STORM DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AFTERNOON THUNDERSTORM CHANCES WILL CONTINUE EACH DAY THROUGH
NEXT WEEK...AND FOLLOW A TYPICAL SUMMERTIME PATTERN WITH ANY
THUNDERSTORMS GRADUALLY DISSIPATING DURING THE EVENING HOURS.
THERE IS POTENTIAL FOR A WEAK COLD FRONT TO ARRIVE BY LATE
NEXT WEEK WHICH WOULD INCREASE THUNDERSTORM CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 15, 5:49 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SUN JUL 15 2007

ARZ011-152330-
MADISON AR-
549 PM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     SOUTHWESTERN MADISON

AT 549 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHEAST OF CROSSES...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...GEORGETOWN...SAINT PAUL...
WESLEY...COMBS...BRASHEARS...PATRICK...DELANEY...CROSSES AND JAPTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3578 9377 3602 9373 3606 9394 3578 9395

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 5:49 PM CDTSpecial Weather StatementTSAMadison41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.